... months - from xanaz and valium to klonopin - she then quit cold turkey in December and began experiencing out-of-body like symptoms. It has gotten gradually worse and now full blown panic attacks are occurring with suicidal thoughts. We are no strangers to the party'ers lifestyle but this is a first. We have done our research and really believe she is going through full blown benzo withdrawal, even though no one else including the medical profession seems to understand. I have been pushing for her to not succumb to taking any more benzos - its been 5 mos, but have been reading how bad cold turkey can be - its reached a breaking point and she simply can't deal - she took a xanax or two and mellowed out until she could get an appt w/ a psychiatrist who now has her on .2 mg of valium as needed. It sounds stupid but we have a long distance thing going and when I'm there to offer support she's good, otherwise all hell breaks loose, even with close family around for her. We thought going back on b/t 4-12 mgs of valium would work but she keeps freaking out and having bad panic attacks/suicidal thoughts. My question is - is it okay to go back on benzo after 5 mos of cold turkey w/drawal? Any ideas on recommended valium dosage per day? Again, I have fun but not with this stuff but it does seem crazy that she could be going through this type of protracted w/drawal when everything I read seems to focus on people who have been taking serious dosages of heavy benzos for yrs, which is not like what she was doing. What are your thoughts/recommendations. We are getting married in 2 mos and I just want her to be ok - I know its temporary but not being the one going through it makes it easier to say - your help is greatly appreciated
Quiting cold turkey is never a good thing EVER. Your withdraw symptoms are 10X worse then tappering off. I think it is a good idea to go back on them at a very low does maybe 1/2 tab of 10mg 2x a day. Don't exceed 10mg a day, then after a week go to 1/4 a tab 2x a day. Then after another week 1/4 once a day then she should be good, you have two months so three weeks of taking it very slow should be good. But going cold turkey is such a schok to your system it does terrible things espcially with benzo's. I hope this helped a little. Keep in touch and let me know how she is doing, i'll friend you so you can private message me if you want.
So for kicks and giggles I did this with methadone went cold turkey, the worst thing i could have done.
Sounds to me like she has an anxiety disorder that may be physiological. Five months of not being on any benzodiazepine is long enough for the brain receptors to recover from the withdrawals. If she is responding to the Valium then I would stick with it for now. The recommeded dosage of valium for panic disorder is 2 mg to 10 mgs 2 to 4 times a day. If it were me, I would investigate trying an antidepressant that is also prescribed for anxiety such as Paxil or Zoloft.
If and when she stops the benzodiazepine she should not stop cold turkey as it can result in seizures. Always taper from the medication slowly over time.
Best wishes for you and your fiance and congratulations!!
First of all let me say I am sorry. I wouldn't wish this situation on my worse enemy. I freaked out when I was told the Valium I have been using for over 20 years has stopped working and I had to stop it. I was put on klonopin (sp) and that is where I felt like I couldn't breath and I found out it was equal to 10 Valium. I was told by my Doc. that he knew me and knew I would not abuse the Valium or others I used off and one. Well I feel so stupid to have believed that. I feel worse that after a long time patient I was looked at as a drug abuser!!! I freaked out and expected the worse, knowing the many years I had to pay for. I felt it was a day of reckoning and I was scared. I was more scared after reading all the info on benzos after all these years. I had to come to terms that no one cared how I felt, as I was feeling so out of control. First stay calm and relax, rest, and reduce your drug over time on your time.
Benadrly helped me sleep a few hours, and UTA for bladder spasms that were unreal. I began to feel better in 3 to 4 days. I hope this helps and ween yourself off the drug you are addicted to and do not change no matter what people tell you. God Bless you in your pain, hang in there you have to make up your mind. I just got mad that this happened to me when I used the meds as directed. YOU MUST HAVE LOVED ONES AROUND YOU, REALLY NO ONE WILL UNDERSTAND unless you level with people you love and trust. Remember it is not for attention, just for support!
hey Wilson20,if your women goes to a doctor to get benzo's then maybe she needs them.And will have to be tapered off them. however,if she is getting them on the streets,and she seems to think she needs them,then she needs to see a good doctor.because we all deal with stress and anxity diffrently we cant say what works us will work for someone else.and we souldn't.5 months have gone by and she still feels poorly,thats too long. hope things worked out. let us know... pete
this has happened to me with the outer body thing i was seeing and talking about things that diden t make sence it landed me in the hospital twice once in the looney bin if u stp cold turkey u need to see a doctor and have ahim put u on meds to help u with the simptons u can have seasures and possible die u can try and taper off them and the with draw won t be as bad but every body is different i think u would be ok on 1mg xanax 3 times a day but if u dont want any benzos in your system u should see a doctor
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Oct 2010 • 2 answers
Posted 19 Nov 2011 • 2 answers
Posted 14 Apr 2015 • 2 answers
Benzodiazepine Withdrawal - Looking for help getting off Klonopin permanently I need some advise on?
Posted 21 Nov 2015 • 3 answers
Does anyone else find Klonopin energizing or uplifting? other benzo meds don't have this effect but?
Posted 15 Jul 2017 • 1 answer